Alert archive / Pennsylvania / Snow Squall Warnings in 2026
Snow Squall Warning 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this snow squall warning at Jan 1, 2026, 4:00 AM EST for Hunterdon County, New Jersey; 6 counties in Pennsylvania. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 1, 2026, 4:00 AM EST (09:00 UTC)
- Expired
- Jan 1, 2026, 4:45 AM EST
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Hunterdon County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 97 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 4:06 AM EST | NON-TSTM WND GST 49 | Reading Regional Airpor, PA | Snow squall with visibility down to 1/4SM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WWUS51 KPHI 010900
SQWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Mount Holly NJ
400 AM EST Thu Jan 1 2026
NJC019-PAC011-017-029-077-091-095-010945-
/O.NEW.KPHI.SQ.W.0004.260101T0900Z-260101T0945Z/
Hunterdon NJ-Berks PA-Lehigh PA-Montgomery PA-Bucks PA-Chester PA-
Northampton PA-
400 AM EST Thu Jan 1 2026
The National Weather Service in Mount Holly NJ has issued a
* Snow Squall Warning for...
Southern Hunterdon County in northwestern New Jersey...
Southeastern Berks County in eastern Pennsylvania...
Southeastern Lehigh County in eastern Pennsylvania...
Montgomery County in southeastern Pennsylvania...
Bucks County in southeastern Pennsylvania...
Chester County in southeastern Pennsylvania...
Southwestern Northampton County in eastern Pennsylvania...
* Until 445 AM EST.
* At 400 AM EST, a dangerous snow squall was located along a line
extending from Northampton to near Fleetwood to Denver, moving
southeast at 45 mph.
HAZARD...Intense bursts of heavy snow and gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
up to 35 mph.
SOURCE...Radar and webcams.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
Locations impacted include...
Allentown, Reading, West Chester, Bethlehem, Norristown, Pottstown,
Phoenixville, Lansdale, West Norriton, East Norriton, Coatesville,
Emmaus, Westtown, Wyomissing, Northampton, Quakertown, Perkasie,
Doylestown, Byram, and Downingtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3976 7606 3987 7599 4011 7594 4014 7588
4029 7612 4071 7545 4043 7476 4038 7486
4034 7488 4034 7493 4032 7491 4003 7533
4006 7536 4005 7540 3998 7544 3988 7559
3984 7560 3981 7570 3972 7578 3972 7613
TIME...MOT...LOC 0900Z 296DEG 40KT 4068 7548 4043 7579 4022 7617
SNOW SQUALL...OBSERVED
$$
GorseWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this snow squall warning went out at Jan 1, 1:57 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jan 1, 1:57 AM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
157 AM EST Thu Jan 1 2026
.SYNOPSIS...
An arctic front will cross our area early this morning, then
weak high pressure will extend from the Ohio Valley to Delmarva
late today and linger into the weekend. An area of low pressure
tracks south of our region Saturday night into early Sunday.
High pressure builds in for Monday before shifting offshore into
Tuesday, then a cold front crosses our area during Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Surface low pressure near Hudson Bay will continue to track east,k
dragging a strong cold front that is currently through western New
York and western Pennsylvania through the region as the morning
progresses.
This front will be pushed through the region by strong shortwave
energy, and while some light snow is possible out ahead of it, a
line of snow showers, with even a few snow squalls, will pass
through from west to east from around 2 am to around 7 am. The snow
squalls will be capable of highly localized visibilities down to a
mile or less as well as brief, gusty winds. Best chances for these
squalls will be in the southern Poconos and into the Lehigh Valley.
That does not rule out snow showers elsewhere, just where the
strongest snow squall potential lies.
Cold front moves off the New Jersey and Delaware coasts after
sunrise, and any snow tapers off. A strong pressure gradient forms
between low pressure over eastern Canada and high pressure building
into the central United States. Northwest winds will increase to 15
to 20 mph with 25 to 35 mph gusts for most of the day, then winds
diminish shortly after sunset with loss of diurnal heating and as
the pressure gradient slackens. Highs today will be cold, even for
early January, topping off in the upper 20s to low 30s, except for
southeast New Jersey and Delmarva, where highs will be in the mid to
upper 30s.
An upper trough remains over the Northeast tonight and some more
shortwaves will pass through the region. While some flurries are
possible, not expecting much more than that. Winds remain elevated,
generally around 10 mph with some gusts to 15 mph or so. Those
winds, combined with cloudy skies will keep optimal radiational
cooling conditions from developing. That said, cold air advection
will be underway and lows tonight will be in the teens to low 20s.
Wind chills tonight will be in the single digits to low teens.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Friday is a dry day, although there will be some troughing to the
north into Friday which keeps some clouds around. There will be
ongoing snow showers to the north associated with the troughing and
some lake effect during this time frame as well, which may result in
some flurries reaching into the northwest portion of our area. This
activity looks limited at this time. Highs on Friday are mainly in
the 30s (20s in the Poconos and far northwest New Jersey).
An area of high pressure moves into the Midwest Friday night
and eastward into the weekend. This will allow for dry weather
Friday night and for most of Saturday. Friday night is mostly
clear to partly cloudy. Lows are in the mid teens to low 20s Friday
night. Clouds increase through the day Saturday from the south as an
area of low pressure develops across the southeast U.S. and travels
northeastward. Most of the day is dry Saturday with highs in the 30s
for many.
For the time period of Saturday night into early Sunday morning,
there will be an upper-level trough moving through the region along
with two pieces of upper-level energy with one to the south of the
area into Delmarva and one to the north of our area. Generally, the
guidance keeps the developing low well to our south. The northern
extent of the precipitation shield will depend not just on the track
of the surface low, but also dry air northward and if the trough
aloft sharpens up a bit more. The latter would involve the southern
energy phasing more with the northern energy, and therefore
something to watch. Given the continued uncertainty, made no changes
from the National Blend of Models (NBM) which paints slight chance
to low chance PoPS from about I-95 south and east. As of now, this
system looks to be a quick mover as it exits very early Sunday
morning.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Summary...Cold conditions, then some milder air starts to arrive
Wednesday.
Synoptic Overview...A sharpening upper-level trough pivots across
the East Sunday, then a shortwave embedded within the northwest flow
aloft crosses the Northeast later Monday into Tuesday and may
amplify the trough for a time. Another upper-level trough crosses
the Great Lakes region into adjacent Canada Wednesday. At the
surface, a cold front looks to cross our area late Tuesday or during
Wednesday.
For Sunday and Monday...As the axis of a sharpening upper-level
trough pivots across the East Sunday morning, surface low pressure
is forecast to track out to sea as it is centered well east of
Delmarva. This should result in dry but cold conditions. Surface
high pressure then slides across our area Monday but quickly shifts
offshore by Monday night. Some warm air advection ahead of a clipper
type system in the Great Lakes could produce some light snow late
Monday across mainly portions of our northern and western areas.
This feature looks weak and moisture starved therefore any snow that
would occur, as of now, looks to be rather light.
For Tuesday and Wednesday...Some mid level ridging arrives across
our area during Tuesday as the axis of high pressure slides across
our region. A trough in the Upper Midwest and Great Lakes will toss
a warm front our way, and with return flow become more established,
a milder air mass will start to arrive especially by Wednesday ahead
of a cold front. The amount of moisture with this front is
uncertain, especially given that the main energy may end up lifting
well to our north, thus leaving our region within an area of much
weaker forcing. Daytime temperatures especially on Wednesday are
forecast to top out several degrees above average.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Early this morning...Overall, VFR. However, there will be a
brief window of MVFR and possibly even IFR conditions in SHSN as
a cold front passes through the terminals. for KRDG/KABE, timing
would be from 09Z-11Z; KTTN/KPNE/KPHL/KILG, timing would be from
10Z-12Z, and for KMIV/KACY, timing would be 11Z-13Z, though
confidence is much lower in sub-VFR conditions occuring at
KMIV/KACY. S-Sw winds 5 to 10 kt, turning SW, then NW and
increasing to 10 to 15 kt with 20 to 25 kt gusts. Moderate
confidence.
Today...VFR. W-NW winds 15 to 20 kt with 25 to 30 kt gusts.
Moderate confidence.
Tonight...VFR. NSW. W winds 5 to 10 kt. High confidence.
Outlook...
Friday and Saturday...VFR.
Saturday night...Mainly VFR, however if a southern system shifts far
enough north then a period of sub-VFR conditions along with some
light snow will be possible.
Sunday and Monday...VFR.
&&
.MARINE...
A cold front moves across the waters later this morning. Some VSBY
restrictions are possible in snow showers with its passage, but any
snow showers will be brief.
Southwest winds 15 to 20 kt with 25 to 30 kt gusts ahead of the
front will abruptly turn northwest behind the front later this
morning. There may be a few brief, sporadic gale force gusts, but do
not think they will be frequent enough nor widespread enough to
warrant a Gale Warning. Small Craft Advisories remain in effect
through late this afternoon.
Sub-SCA conditions tonight.
Outlook...
Friday through Monday...The conditions are anticipated to be below
Small Craft Advisory criteria.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ430-
431-450>455.
&&
SYNOPSIS...Gorse
NEAR TERM...MPS
SHORT TERM...Gorse/Guzzo
LONG TERM...Gorse
AVIATION...Gorse/MPS
MARINE...Gorse/MPSHazardous weather outlook, Jan 1, 3:16 AM EST, 44 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 316 AM EST Thu Jan 1 2026 MDZ012-015-019-020-021100- Kent MD-Queen Annes-Talbot-Caroline- 316 AM EST Thu Jan 1 2026 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:25 AM EST | Snow Squall Warning | PHI | Sussex, Warren | 65 min |
| Jan 1, 4:29 AM EST | Snow Squall Warning | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 61 min |
| Jan 1, 4:44 AM EST | Snow Squall Warning | PHI | Burlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 4 more | 46 min |
| Jan 1, 5:03 AM EST | Special Marine Warning | PHI | 57 min | |
| Jan 1, 5:27 AM EST | Snow Squall Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more | 63 min |
| Jan 1, 5:58 AM EST | Special Marine Warning | PHI | 62 min | |
| Jan 1, 6:16 AM EST | Special Marine Warning | PHI | 59 min | |
| Jan 1, 6:34 AM EST | Snow Squall Warning | PHI | Burlington, Monmouth, Ocean | 41 min |
| Jan 1, 7:14 AM EST | Snow Squall Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean | 46 min |
| Jan 1, 2:35 AM EST | Snow Squall Warning | PHI | Carbon, Monroe | 55 min |
| Jan 1, 3:11 AM EST | Snow Squall Warning | PHI | Berks, Lehigh | 64 min |
Nearby
Snow Squall Warnings in Pennsylvania, 2026Snow Squall Warnings in New Jersey, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.